Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2025, 3:47 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 3:47 AM CDT (08:47 UTC)
- Expired
- May 25, 2025, 11:29 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:06 AM CDT | FLASH FLOOD | Hurley, MO | Route A closed through Hurley due to flooding. |
| May 25, 8:19 AM CDT | FLASH FLOOD | 1 Nne Clever, MO | Elm Ave closed due to water over the road from flooding. |
| May 25, 10:28 AM CDT | FLASH FLOOD | 4 Nne Verona, MO | Road is flooding and vehicles are not able to get through. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 199 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
673
WGUS53 KSGF 250847
FFWSGF
MOC009-043-109-209-251645-
/O.NEW.KSGF.FF.W.0028.250525T0847Z-250525T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
347 AM CDT Sun May 25 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Barry County in southwestern Missouri...
Northwestern Christian County in southwestern Missouri...
Southeastern Lawrence County in southwestern Missouri...
Northern Stone County in southwestern Missouri...
* Until 1145 AM CDT Sunday.
* At 347 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monett, Aurora, Mount Vernon, Marionville, Clever, Crane,
Billings, Verona, Hurley, Freistatt, Hoberg, Boaz and Ponce de
Leon.
This includes Interstate 44 between mile markers 43 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3704 9393 3711 9384 3710 9361 3710 9360
3710 9358 3710 9354 3710 9350 3710 9349
3710 9347 3710 9345 3710 9344 3709 9338
3699 9334 3686 9334 3689 9361 3692 9394
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
PC1 follow-up statement
908
WGUS73 KSGF 251629 RRC
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1129 AM CDT Sun May 25 2025
MOC009-043-109-209-251639-
/O.CAN.KSGF.FF.W.0028.000000T0000Z-250525T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Lawrence MO-Stone MO-
1129 AM CDT Sun May 25 2025
...FLASH FLOOD WARNING FOR NORTHEASTERN BARRY, NORTHWESTERN
CHRISTIAN, SOUTHEASTERN LAWRENCE AND NORTHERN STONE COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
The Flash Flood Warning has been replaced with a Flood Warning.
&&
LAT...LON 3704 9393 3711 9384 3710 9361 3710 9360
3710 9358 3710 9354 3710 9350 3710 9349
3710 9347 3710 9345 3710 9344 3709 9338
3699 9334 3686 9334 3689 9361 3692 9394
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:43 AM CDT, 3 hours 4 minutes earlier. Its key messages:
- Additional rounds of showers and thunderstorms will occur at times this evening through Memorial Day (60-90% daily chances). Flood Watch remains in effect through Monday afternoon with additional rainfall amounts of 1-4 inches and localized amounts up to 6 inches.
- Marginal to Slight (1-2 of 5) severe risk this evening and tonight, then again Sunday night, especially west of Highway 65. Main threat is wind and hail.
Area forecast discussion, May 25, 12:43 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1243 AM CDT Sun May 25 2025
.KEY MESSAGES...
- Additional rounds of showers and thunderstorms will occur at
times this evening through Memorial Day (60-90% daily
chances). Flood Watch remains in effect through Monday
afternoon with additional rainfall amounts of 1-4 inches and
localized amounts up to 6 inches.
- Marginal to Slight (1-2 of 5) severe risk this evening and
tonight, then again Sunday night, especially west of Highway
65. Main threat is wind and hail.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 245 PM CDT Sat May 24 2025
The rain that occurred across the region last night into this
morning has pushed well southeast of the area this afternoon.
There is a low chance for an isolated shower and maybe a rumble
of thunder this afternoon into early this evening but most if
not all locations will remain dry. Later this evening, after 8
pm, scattered showers and thunderstorms are expected to develop
across portions of southeastern Kansas and southwestern
Missouri. Elevated instability will develop with up to 2000 to
2500 J/kg of MUCAPE across the area, especially west of Highway
65. Deep layer shear around 30 to 40 kt will also be in place
resulting in the potential for some strong to severe storms
with large hail the main risk. There also could be a localized
damaging wind risk with any line segments that can develop.
Overnight into Sunday morning the low level jet will increase
and lift from warm air advection and and upper level shortwave
will lead to showers and storm chances, likely in a narrow
band. Additional 1 to 2" of rainfall will be possible tonight
into Sunday with localized amounts of 3 to 4" in the localized
band. There will be the potential for flooding within this
band, particularly if the band tracks over the same locations
that saw the heaviest rain last night. A Flood Watch remains in
effect. It's possible portions of central Missouri does not see
a lot of rain with this round as it appears southeastern Kansas
and southern Missouri will see the most rain from this round.
The rain will move off to the southeast by Sunday afternoon with
much of the afternoon hours remaining dry. There is a low
chance for an isolated shower and storm Sunday afternoon but
most if not all locations are expected to remain dry.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 245 PM CDT Sat May 24 2025
Another round of showers and storms will develop and move across
the area at times from Sunday evening through the day on Monday,
and could see some showers linger into the overnight hours.
There could be a few strong storms with hail to the size of half
dollars and gusty winds will be possible across far
southern Missouri Sunday evening and night. Additional rainfall
amounts of 1 to 2" will occur with this round of rain with
localized amounts up to 3" Sunday evening into Monday night.
This will continue the flooding risk across the region on top of
the heavy rainfall that occurred last night and the rain
expected tonight into Sunday morning. A Flood Watch remains in
effect through Sunday.
The region then remains in northwest flow the rest of the week
with highs in the 70s and lows in the 50s. There could be some
low rain chances at times as energy moves through the northwest
flow but overall most of the period will likely remain dry.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1241 AM CDT Sun May 25 2025
Aviation forecast is low confidence through the entire forecast
period as scattered convection increases in coverage early
tonight, followed by two or more convective complexes that may
impact portions of all of the area. Convection Sunday evening
into Sunday night is especially uncertain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 AM CDT this morning for KSZ073-097-101.
MO...Flood Watch until 7 AM CDT this morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...TitusHazardous weather outlook, May 24, 8:15 PM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 815 PM CDT Sat May 24 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 815 PM CDT Sat May 24 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and thunderstorms will develop across portions of southeastern Kansas and southwestern Missouri this evening and move east across the area tonight. The main risk will be lightning and heavy rainfall leading to the potential for additional flooding. A few severe storms will be possible with hail up to the size of golf balls. Additional rainfall amounts of 1 to 2 inches with locally heavier amounts of 3 to 4 inches will be possible with the rain this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms will develop Sunday evening and occur at times through Monday. Additional rainfall amounts of 1 to 2 inches with localized amounts up to 3 inches will be possible Sunday night into Monday. This additional rainfall will lead to additional flood risk and increased stream and river flows this weekend. A few strong to severe storms will be possible across far southern Missouri Sunday evening and overnight, with quarter size hail and wind gusts up to 50 to 60 mph the main risks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Nelson
In the hours before
Special weather statement, May 25, 1:38 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
138 AM CDT Sun May 25 2025
MOZ082-098-250715-
Texas MO-Shannon MO-
138 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SHANNON AND
SOUTHEASTERN TEXAS COUNTIES THROUGH 215 AM CDT...
At 137 AM CDT, Doppler radar was tracking a strong thunderstorm near
Summersville, or 14 miles southeast of Houston, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Echo Bluff State Park, Current River State Park, Ozark National
Scenic Riverways, Eminence, Summersville, Raymondville, Hartshorn,
Midridge, Round Spring, and Eunice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3716 9183 3734 9184 3741 9118 3732 9118
3731 9116 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3715 9106
TIME...MOT...LOC 0637Z 263DEG 34KT 3724 9173
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 1:44 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
144 AM CDT Sun May 25 2025
MOZ070-071-081-082-250715-
Phelps MO-Laclede MO-Pulaski MO-Texas MO-
144 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LACLEDE...SOUTHERN
PULASKI...NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES THROUGH
215 AM CDT...
At 144 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Fort Leonard Wood, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Leonard Wood, Laquey, Dry Knob, and Beulah.
This includes Interstate 44 between mile markers 143 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9250 3778 9244 3778 9187 3751 9190
TIME...MOT...LOC 0644Z 275DEG 37KT 3769 9237
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 2:23 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
223 AM CDT Sun May 25 2025
MOZ094-250800-
Lawrence MO-
223 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE COUNTY THROUGH
300 AM CDT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monett, Aurora, Mount Vernon, Marionville, Verona, Freistatt, Hoberg,
and Chesapeake.
This includes Interstate 44 between mile markers 40 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 9401 3717 9361 3710 9360 3695 9361
3693 9385 3693 9395
TIME...MOT...LOC 0723Z 249DEG 20KT 3703 9389
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 2:27 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
227 AM CDT Sun May 25 2025
MOZ079-089-090-250800-
Polk MO-Greene MO-Dade MO-
227 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN POLK...NORTHERN GREENE
AND SOUTHEASTERN DADE COUNTIES THROUGH 300 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 14 miles east of Greenfield, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Springfield, Willard, Ash Grove, Walnut Grove, Pleasant
Hope, Sacville, Glidewell, Cave Springs, Ebenezer, and Brighton.
This includes Interstate 44 between mile markers 77 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 9370 3747 9364 3747 9318 3723 9321
TIME...MOT...LOC 0727Z 273DEG 27KT 3739 9359
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 3:05 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
305 AM CDT Sun May 25 2025
KSZ097-101-MOZ077-250830-
Cherokee KS-Crawford KS-Barton MO-
305 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...CENTRAL
CRAWFORD AND WEST CENTRAL BARTON COUNTIES THROUGH 330 AM CDT...
At 305 AM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving southeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Pittsburg, Frontenac, Girard, Arma, Cherokee, Weir, Chicopee,
Mindenmines, Franklin, Beulah, Opolis, Greenbush, Yale, Ringo, Lone
Oak, Brazilton, and Polk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern Missouri.
&&
LAT...LON 3765 9494 3746 9452 3736 9460 3736 9462
3734 9462 3723 9470 3752 9507
TIME...MOT...LOC 0805Z 308DEG 26KT 3755 9493
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SoriaSpecial weather statement, May 25, 3:25 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Springfield MO 325 AM CDT Sun May 25 2025 MOZ095-103-104-250900- Taney MO-Christian MO-Stone MO- 325 AM CDT Sun May 25 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TANEY...CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES THROUGH 400 AM CDT... At 325 AM CDT, Doppler radar was tracking a strong thunderstorm near Crane, or 10 miles east of Aurora, moving east at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Nixa, Ozark, Clever, Crane, Highlandville, Hurley, Spokane, Chestnutridge, Selmore, Christian Center, Ponce de Leon, Boaz, and Elsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3686 9361 3704 9361 3704 9310 3674 9319 TIME...MOT...LOC 0825Z 277DEG 27KT 3695 9352 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Soria
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:17 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| May 25, 1:38 AM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| May 25, 1:44 AM CDT | Special Weather Statement | SGF | Pulaski | 31 min |
| May 25, 2:23 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| May 25, 2:27 AM CDT | Special Weather Statement | SGF | Greene | 33 min |
| May 25, 3:07 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 38 min |
| May 25, 3:25 AM CDT | Special Weather Statement | SGF | Christian | 35 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 44 min |
| May 25, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 48 min |
| May 25, 4:36 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| May 25, 4:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas | 7 hr |
| May 25, 6:02 AM CDT | Flash Flood Warning | SGF | Greene, Webster | 5 hr |
| May 25, 6:30 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 5 hr |
| May 25, 10:13 AM CDT | Areal Flood Warning | SGF | Barton | 12 hr |
| May 25, 11:29 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene, Lawrence, Ozark, Stone and 2 more | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.